Pennsylvania, 2007

Damaging Winds in Pennsylvania, July 15, 2007

July 15, 2007 · NWS BGM · 2 events in 2 counties and zones

A cold front and upper level disturbance brought isolated strong storms to Northeast Pennsylvania. A couple of the thunderstorms produced wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

A cold front and upper level disturbance brought isolated strong storms to Northeast Pennsylvania. A couple of the thunderstorms produced wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 15, 1:12 PM EST, 44 minutes earlier.

Area forecast discussion, Jul 15, 1:12 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
212 PM EDT SUN JUL 15 2007

.SYNOPSIS...

A COLD FRONT WILL PASS THROUGH NORTHEAST PENNSYLVANIA
THIS EVENING, BRINGING AN END TO THE SCATTERED SHOWERS AND
THUNDERSTORMS. SKIES WILL CLEAR OUT BEHIND THE FRONT TONIGHT, THEN
ANOTHER UPPER LEVEL DISTURBANCE WILL APPROACH TOMORROW NIGHT AND
TUESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...

CDFNT MOVG SEWD INTO NE PA AND THE SRN CATSKILLS. A FEW DECENT
STORMS ALONG AND AHEAD OF THE FRONT OVER NE PA AND THE CATSILLS
BUT LIMITED INSTABILITY AND LOW LVL MSTR, AND MID LVL CAP, HAVE
KEPT STORMS BLO SVR LIMITS. CANT RULE OUT AN ISOLD SVR STORM ACRS
NE PA/SRN CATSKILLS WHERE TEMPS GOT INTO THE M80S...BUT OVERALL
SITN LOOKS MARGINAL AT BEST.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY/...

VERY LTL MDL CONTINUITY. HIGH PRES WILL BUILD INTO THE RGN TNGT WITH
CLEARING SKIES AND LIKLIHOOD OF VLY FOG LATER TNGT. MDLS ARE LATCHING
ONTO AN IMPRSV S/WV WHICH IS DROPPING SWD ALONG THE WRN SIDE OF
HUDSON BAY. BIG DIFFS IN THE MDLS AS TO HOW THIS WILL AFFECT THE
FCST AREA BUT GNRL AGREEMENT THAT IT WILL PASS THRU THE RGN TMRW
NGT. LTL CONFIDENCE AT THIS POINT SO STUCK WITH CONTINUITY AND CHC
POPS. LEFT LOW CHC POPS IN FOR TUES WITH GFS SHOWING BEST POTNL
THEN, BUT AGAIN TIMING OF ANY MINOR IMPULSES DIFFICULT AT BEST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...

BROAD UPPER TROF REMAINS OVER THE AREA THRU THE PD. SHRT WVS WILL
ROTATE THRU THE TROF AND TRIGGER SCT CONV FROM TIME TO TIME. SHRT
WVS WILL BE DFCLT TO TIME SO LOW CHANCE POPS WILL HOLD THRU THE
PD. TWRDS THE END OF THE PD...GFS TRIES TO SHARPEN THE TROF AS THE
MASSIVE RDG OVER THE WRN AND CNTRL US TRIES TO BLD EAST. WE SHALL
SEE.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

CONV CELLS ARE RAPIDLY RACING EWRD AND OUT OF THE TAF SITES AS THE
COLD FNT RACES EWRD. THREAT OF TRW REMAINS ONLY AT AVP...AND JUST
FOR A CPL HRS. OTRW...VFR CONDS WILL PREVAIL INTO THE EVE.

LGT WINDS SHD RESULT IN SOME DENSE VLY FOG OVRNGT...WITH ELM
SEEING LIFR CONDS BEFORE DAWN. SOME FOG WILL CREEP UP THE
HILLSIDES AND AFFECT ITH AND BGM ALSO. AFTER THE FOG BURNS
OFF...LOOK FOR VFR CONDS TO RETURN FOR MON.

OUTLOOK...GNRL VFR CONDITIONS TO PREVAIL. COULD SEE SOME IFR FOG
AT ELM PER CLIMO DURING THE EARLY MORNING PERIODS. HIT AND MISS
SHOWERS AND THUNDERSTORMS ALSO POSSIBLE BOTH MONDAY AND TUESDAY
AFTERNOONS...WITH BRIEF RESTRICTIONS POSSIBLE.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, Jul 15, 12:54 AM EST, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
154 AM EDT SUN JUL 15 2007

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-160600-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-
154 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ057-062-PAZ040-043-044-047-048-072-160600-
DELAWARE-SULLIVAN-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
154 AM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT

MARGINAL INSTABILITY WILL DEVELOP OVER EASTERN NEW YORK AND PENNSYLVANIA
THIS AFTERNOON. THIS COULD LEAD TO A FEW STRONG THUNDERSTORMS,
WITH GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PADAVONA

In the hours before

Special weather statement, Jul 15, 12:29 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
129 PM EDT SUN JUL 15 2007

NYZ057-151830-
DELAWARE NY-
129 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR FRANKLIN...AND
  MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MEREDITH AND MERIDALE AT 145 PM EDT...
  EAST MEREDITH AND DAVENPORT CENTER AT 150 PM EDT...
  DAVENPORT AT 155 PM EDT...
  KORTRIGHT AND BUTTS CORNER AT 200 PM EDT...
  HOBART AT 215 PM EDT...
  STAMFORD AT 220 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

NICOSIA
Special weather statement, Jul 15, 12:49 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
149 PM EDT SUN JUL 15 2007

NYZ062-PAZ048-151845-
PIKE PA-SULLIVAN NY-
149 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORM MOVING ACROSS PIKE COUNTY IN THE POCONOS...

AT 141 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED FROM
NEAR TAFTON THROUGH GREELEY TO A FEW MILES WEST OF PORT
JERVIS...AND  MOVING EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  TWIN LAKES AND SHOHOLA AT 155 PM EDT...
  HIGHLAND LAKE AT 200 PM EDT...
  GLEN SPEY AT 205 PM EDT...
  MILLRIFT AT 210 PM EDT...
  FORRESTBURG AT 215 PM EDT...
  HARTWOOD AT 220 PM EDT...
  HAVEN AND ROCK HILL AT 235 PM EDT...
  MT PROSPER AT 240 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND...OR DAMAGING WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.

NICOSIA
Special weather statement, Jul 15, 12:59 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
159 PM EDT SUN JUL 15 2007

NYZ057-151900-
DELAWARE NY-
159 PM EDT SUN JUL 15 2007

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS DELAWARE COUNTY...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM DAVENPORT TO DELHI TO COLCHESTER...AND MOVING
EAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  HAMDEN AND EAST DELHI AT 205 PM EDT...
  HOBART AT 215 PM EDT...
  STAMFORD AT 220 PM EDT...
  WOLF HOLLOW AND ANDES AT 225 PM EDT...
  BOVINA CENTER AT 230 PM EDT...
  DUNRAVEN AT 235 PM EDT...
  NEW KINGSTON AND MARGARETVILLE AT 240 PM EDT...
  HALCOTTSVILLE AND ARKVILLE AT 245 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND...OR DAMAGING WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.

NICOSIA
Special weather statement, Jul 15, 1:21 PM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT SUN JUL 15 2007

NYZ062-PAZ044-048-072-151915-
LACKAWANNA PA-PIKE PA-SULLIVAN NY-WAYNE PA-
221 PM EDT SUN JUL 15 2007

...LINE OF THUNDERSTORMS MOVING ACROSS THE NORTHERN POCONOS AND
SULLIVAN COUNTY NEW YORK...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLOOMINGBURG TO GLEN SPEY TO GOULDSBORO...AND
MOVING EAST AT 30 MPH.

THE THUNDERSTORMS WILL BE NEAR...
  ANGELS AT 230 PM EDT...
  LA ANNA AT 235 PM EDT...
  PANTHER AND MILLRIFT AT 240 PM EDT...
  PECKS POND AT 255 PM EDT...
  FOREST PARK AND TAMIMENT AT 305 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND...OR DAMAGING WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.

NICOSIA
Special weather statement, Jul 15, 1:43 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
243 PM EDT SUN JUL 15 2007

PAZ048-151945-
PIKE PA-
243 PM EDT SUN JUL 15 2007

...LINE OF STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN PIKE COUNTY...

* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM PECKS POND TO 12 MILES SOUTHWEST OF PECKS POND
  TO 30 MILES WEST OF BUSHKILL...AND MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  MILFORD AND FOREST PARK AT 315 PM EDT...
  BUSHKILL AT 335 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND...OR DAMAGING WINDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM EDT.

NICOSIA
Special weather statement, Jul 15, 1:45 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
245 PM EDT SUN JUL 15 2007

NYZ057-151915-
DELAWARE NY-
245 PM EDT SUN JUL 15 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 243 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ROXBURY...AND MOVING EAST
  AT 35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. IT WILL
EXIT EASTERN DELAWARE COUNTY BY 3:15 PM.

The radar

The Binghamton radar (KBGM), 129 km away, was scanning. The volume nearest the first event began at 18:56 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
July 15, 1:56 PM EST
Where
Bradford County, 65.99 mi ESE of Silvara
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Park/Forest Service
Coordinates
41.335, -74.953

A few trees were blown down.

Thunderstorm Wind, Pike

When
July 15, 2:16 PM EST
Where
Pike County, 4.15 mi S of Millrift
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
41.360, -74.750

Trees and large branches were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2007Every state in 2007This day in weather historyWarnings in Pennsylvania, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46562, 46563.